Thunderstorm Wind, Chaves
- When
- June 16, 4:02 PM MST
- Where
- Chaves County, 18 mi S of Roswell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.117, -104.517
Strong winds damaged fencing at the Roswell Correctional Facility.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Strong winds damaged fencing at the Roswell Correctional Facility.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 16, 1:15 PM MST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT THU JUN 16 2005 .DISCUSSION...WFO EPZ IS BACKING UP WFO ABQ WHILE THEY ARE PERFORMING SYSTEM UPGRADES. THIS DISCUSSION WILL MOSTLY FOCUS ON SHORT TERM WEATHER EVENTS. NEAR TERM...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF EAST CENTRAL AND NORTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING. AS OF MID DAY...THE DRY LINE WAS ORIENTED FROM WESTERN CHAVEZ COUNTY NORTHWARD THROUGH EASTERN LINCOLN COUNTY AND WESTERN GUADALUPE COUNTY...THEN INTO SAN MIGUEL AND HARDING COUNTIES. RADAR DATA INDICATES THUNDERSTORMS FIRING UP ALONG THE BOUNDARY AND MOVING EASTWARD. DECENT MOISTURE AND HIGH CAPE VALUES ARE CONTRIBUTING TO CONDITIONS THAT APPEAR FAVORABLE FOR A FEW OF THE STORMS TO APPROACH SEVERE CRITERIA WITH STRONG WINDS AND LARGE HAIL POSSIBLE. FOR THE REMAINDER OF THE STATE...WEST OF THE DRY LINE...DRIER AIR MOVING INTO THE STATE FROM THE WEST HAS LOWERED DEW POINTS INTO THE 20S WITH NO REALISTIC CHANCE FOR SHOWERS AND THUNDERSTORMS EXPECTED TODAY OR TONIGHT. SOME FAIR WEATHER CLOUDS HAVE DEVELOPED ALONG THE HIGHER TERRAIN AND GUSTY WINDS HAVE OCCURRED WITH DAY TIME HEATING AND MIXING. AFTER TODAY...MODELS WILL CONTINUE THE WARM AND DRY TREND INTO THE WEEKEND WITH THE DRY LINE MOVING EAST OUT OF THE STATE EARLY TOMORROW. STRONG HIGH PRESSURE WILL DEVELOP OVER THE REGION DURING THE WEEKEND AND PERSIST INTO THE FIRST PART OF NEXT WEEK. WARM TEMPERATURES WITH LOWER WIND SPEEDS ARE LIKELY DURING THE PERIOD. LONGER RANGE MODELS SUGGEST THAT ISOLATED THUNDERSTORMS...FROM DAY TIME HEATING AND A WEAK UPPER LEVEL DISTURBANCE...MAY BE POSSIBLE OVER PORTIONS OF NORTHWESTERN NEW MEXICO MONDAY THROUGH WEDNESDAY. THAT WILL DEPEND ON WHETHER THE SURFACE HEATING CAN OVERCOME THE WARM TEMPERATURES ALOFT THAT WILL TEND TO SUPPRESS CONVECTION. WILL MAKE NO CHANGES TO LATER PERIOD FORECAST AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 94 53 92 / 0 0 0 0 GALLUP.......................... 45 89 45 89 / 0 0 0 0 GRANTS.......................... 47 90 47 90 / 0 0 0 0 GLENWOOD........................ 54 96 54 96 / 0 0 0 0 CHAMA........................... 44 82 44 82 / 0 0 0 0 LOS ALAMOS...................... 53 86 53 89 / 0 0 0 0 RED RIVER....................... 43 76 43 78 / 0 0 0 0 TAOS............................ 45 87 45 88 / 0 0 0 0 SANTA FE........................ 52 89 52 89 / 0 0 0 0 SANTA FE AIRPORT................ 54 92 54 93 / 0 0 0 0 ESPANOLA........................ 52 93 52 94 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 64 95 64 95 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 60 98 60 98 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 60 93 60 93 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 62 96 62 96 / 0 0 0 0 SOCORRO......................... 62 99 62 99 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 56 88 56 90 / 10 0 0 0 MORIARTY/ESTANCIA............... 54 90 54 92 / 10 0 0 0 CARRIZOZO....................... 59 99 59 98 / 0 0 0 0 RUIDOSO......................... 58 90 58 89 / 10 0 0 0 RATON........................... 50 88 50 90 / 10 0 0 0 LAS VEGAS....................... 52 88 52 88 / 10 0 0 0 ROY............................. 57 89 57 91 / 10 0 0 0 CLAYTON......................... 61 88 61 94 / 10 0 0 0 SANTA ROSA...................... 60 97 60 98 / 10 0 0 0 TUCUMCARI....................... 66 99 66 102 / 20 0 0 0 FORT SUMNER..................... 62 100 62 101 / 20 0 0 0 CLOVIS.......................... 66 100 66 101 / 20 0 0 0 PORTALES........................ 65 101 65 102 / 20 0 0 0 ROSWELL......................... 69 104 69 105 / 20 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && LUNDEEN/EPZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 16 2005 NMZ001>021-026-171200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY DRIER AIR SPREADING WEST TO EAST ACROSS NEW MEXICO WILL RESULT IN FEWER THUNDERSTORMS TODAY. WESTERN AREAS ARE EXPECTED TO REMAIN DRY...WHILE ENOUGH MOISTURE AND INSTABILITY WILL LINGER ACROSS THE FAR EAST TO SUPPORT ISOLATED THUNDERSTORMS. SOME OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KJ
The Holloman AFB radar (KHDX), 149 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454400, 5454401, 5454402.